Alert archive / Kansas / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Apr 6, 2016, 3:48 AM CDT for 4 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 6, 2016, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 3:48 AM CDT (08:48 UTC)
- In effect from
- Apr 6, 2016, 1:00 PM CDT
- Expired
- Apr 6, 2016, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE
The radar
The Grand Island radar (KUEX), 75 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2543 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
424 WWUS83 KGID 060848 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 348 AM CDT WED APR 6 2016 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .LOW RELATIVE HUMIDITY WILL COMBINE WITH GUSTY NORTHWEST WINDS TO CAUSE CRITICAL FIRE WEATHER CONDITIONS. KSZ005>007-017>019-NEZ072-082>084-061700- /O.NEW.KGID.FW.W.0010.160406T1800Z-160407T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN- FRANKLIN- 348 AM CDT WED APR 6 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...072...082... 083 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUST TO 45 MPH. * RELATIVE HUMIDITY...AROUND 20 PERCENT * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
021 WWUS83 KGID 061700 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1200 PM CDT WED APR 6 2016 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .LOW RELATIVE HUMIDITY WILL COMBINE WITH GUSTY NORTHWEST WINDS TO CAUSE CRITICAL FIRE WEATHER CONDITIONS. KSZ005>007-017>019-NEZ072-082>084-070000- /O.CON.KGID.FW.W.0010.160406T1800Z-160407T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN- FRANKLIN- 1200 PM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007... 017...018...019...072...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUST TO 45 MPH. * RELATIVE HUMIDITY...AROUND 20 PERCENT * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
167 WWUS83 KGID 061701 CCA RFWGID URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 1201 PM CDT WED APR 6 2016 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .LOW RELATIVE HUMIDITY WILL COMBINE WITH GUSTY NORTHWEST WINDS TO CAUSE CRITICAL FIRE WEATHER CONDITIONS. KSZ005>007-017>019-NEZ072-082>084-070000- /O.COR.KGID.FW.W.0010.160406T1800Z-160407T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN- FRANKLIN- 1201 PM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007... 017...018...019...072...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HALBLAUB
487 WWUS83 KGID 061957 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 257 PM CDT WED APR 6 2016 ...RED FLAG WARNING CONTINUES THROUGH EARLY THIS EVENING... ...FIRE WEATHER WATCH ISSUED FOR ALL FIRE WEATHER ZONES THU... .DRY FUELS...WINDY CONDITIONS...AND LOW RELATIVE HUMIDITY LEVELS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND POSSIBLY AGAIN TOMORROW AFTERNOON. KSZ005>007-017>019-NEZ072-082>084-071000- /O.NEW.KGID.FW.A.0005.160407T1700Z-160408T0100Z/ /O.CON.KGID.FW.W.0010.000000T0000Z-160407T0000Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN- FRANKLIN- 257 PM CDT WED APR 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007... 017...018...019...072...082...083 AND 084... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...072...082 ...083 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ039>041-046>049-060>064-073>077-085>087-071000- /O.NEW.KGID.FW.A.0005.160407T1700Z-160408T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 257 PM CDT WED APR 6 2016 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...048...049...060 ...061...062...063...064...073...074...075...076...077...085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 039...040...041...046... 047...048...049...060...061...062...063...064...073...074... 075...076...077...085...086 AND 087. * WIND...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HALBLAUB
580 WWUS83 KGID 062359 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 659 PM CDT WED APR 6 2016 ...FIRE WEATHER WATCH FOR ALL FIRE WEATHER ZONES THURSDAY... .DRY FUELS...WINDY CONDITIONS...AND LOW RELATIVE HUMIDITY LEVELS WILL RESULT IN POSSIBLE CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON. KSZ005>007-017>019-NEZ072-082>084-070800- /O.EXP.KGID.FW.W.0010.000000T0000Z-160407T0000Z/ /O.CON.KGID.FW.A.0005.160407T1700Z-160408T0100Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-FURNAS-HARLAN- FRANKLIN- 659 PM CDT WED APR 6 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...006...007...017...018...019...072... 082...083 AND 084... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR FIRE WEATHER ZONES 005...006... 007...017...018...019...072...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS... FIRE WEATHER ZONE 006 SMITH...FIRE WEATHER ZONE 007 JEWELL... FIRE WEATHER ZONE 017 ROOKS...FIRE WEATHER ZONE 018 OSBORNE AND FIRE WEATHER ZONE 019 MITCHELL. IN NEBRASKA...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS THURSDAY: NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * RELATIVE HUMIDITY THURSDAY:...15 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NEZ039>041-046>049-060>064-073>077-085>087-070800- /O.CON.KGID.FW.A.0005.160407T1700Z-160408T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER- NUCKOLLS-THAYER- 659 PM CDT WED APR 6 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047...048...049... 060...061...062...063...064...073...074...075...076...077...085... 086 AND 087... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON... FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 073 PHELPS... FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 075 ADAMS... FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE... FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS AND FIRE WEATHER ZONE 087 THAYER. * WIND...NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * HUMIDITY...AROUND 20 PERCENT. * IMPACTS...ANY FIRES THAT OCCUR WILL SPREAD RAPIDLY...EXHIBIT EXTREME FIRE BEHAVIOR...AND WILL BE DIFFICULT TO CONTAIN. USE CAUTION WHEN ENGAGING IN ACTIVITIES THAT COULD RESULT IN A FIRE. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:21 AM CDT, 27 minutes earlier.
Area forecast discussion, Apr 6, 3:21 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 321 AM CDT WED APR 6 2016 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 319 AM CDT WED APR 6 2016 SATELLITE AND OBSERVATIONS SHOW MID AND HIGH CLOUDS OVER MUCH OF THE FORECAST AREA THIS MORNING. IN THE AREA WHERE THE CLOUDS ARE MOVING OUT THERE IS AN AREA OF LOWER TO MID LEVEL CLOUDS MOVING IN. THERE IS A GOOD PRESSURE GRADIENT ACROSS THE AREA TODAY. THE WINDS ALOFT ARE AROUND 45 KTS AT 850MB THIS MORNING. EXPECT MIXING TO BE ABOVE 800MB AND WINDS CONTINUE TO BE AROUND 35 KTS AT THAT LEVEL. WINDY CONDITIONS ARE EXPECTED THROUGH THE DAY. WITH THE CURRENT TREND IN THE LOWER CLOUDS MOVING INTO THE AREA THIS MORNING HAVE INCREASED SKY COVER FOR A TIME TODAY. THERE ARE A FEW BREAKS FURTHER TO THE NORTHWEST SO EXPECT IT TO BREAK UP DURING THE MORNING AS THE SUN COMES OUT. TEMPERATURES WILL WARM INTO THE 60S FOR MOST LOCATIONS TODAY. THE WARM TEMPERATURES WILL CAUSE RELATIVE HUMIDITY LEVELS THIS AFTERNOON TO DROP...ESPECIALLY IN THE SOUTHWEST PORTION OF THE AREA. WILL CONTINUE TO MENTION THE NEAR CRITICAL FIRE WEATHER CONDITIONS IN THE HWO. WILL HAVE TO WATCH A FEW COUNTIES THIS AFTERNOON. HAVE NOT WENT WITH A RED FLAG WARNING AT THIS TIME. THE WINDS SHOULD START TO DIMINISH A LITTLE THIS AFTERNOON AND COULD KEEP FROM REACHING THE CRITERIA FOR THREE HOURS. TONIGHT THE NORTH WINDS WILL CONTINUE...BUT THE GRADIENT WEAKENS AND WINDS ALOFT ALSO DIMINISH. TEMPERATURES WILL REMAIN MILD. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 319 AM CDT WED APR 6 2016 THERE ARE FEW CHANGES IN GENERAL TO THE MID/LONG TERM FORECAST. STRONG WINDS ON THURSDAY...TEAMED WITH SUB 25% RELATIVE HUMIDITY VALUES SUPPORT AN INCREASED FIRE WEATHER RISK. SOME CONCERN FOR RED FLAG CONDITIONS IF DEWPOINTS DROP MUCH MORE AND THIS WILL NEED TO BE WATCHED AND REFINED. BACK DOOR FRONT STILL ON TARGET FOR FRIDAY ACROSS THE AREA...BUT WILL BE DRY AND STILL A NICE DAY. COOL MORNING LOWS IN SOME AREAS FRIDAY AND SATURDAY MORNING MAY POSE SOME RISK FOR EARLY SEASON PLANT DEVELOPMENT IN SOUTHERN PARTS OF THE FORECAST AREA. LOWS COULD BE 3 TO 6 DEGREES BELOW NORMAL IN THOSE AREAS BOTH DAYS. AFTER A COOLISH START SATURDAY...LOOK FOR TEMPERATURES TO WARM IN THE AFTERNOON...AND WARM FURTHER SUNDAY THANKS TO A BRIEF PERIOD OF UPPER RIDGING. THAT PRECEDES A FRONTAL BOUNDARY SUNDAY EVENING PUSHING THROUGH THE AREA. UPPER LEVEL LOW PRESSURE SINKS INTO THE GREAT LAKES TO PUSH THE FRONT SOUTH INTO KANSAS. APPEARS A WAVE WILL SLIDE EAST FROM THE ROCKIES VIA A SPLIT FLOW OVER THE WESTERN U.S. AND ROLL ALONG THE FRONT ZONE. THE FAVORED AREA NOW IS ACROSS KANSAS AND THAT IS WHERE THE HIGHEST RAIN CHANCES ARE AT THIS POINT...BUT ITS STILL A BIT OF A MOVING TARGET LOCATION WISE. TIMING REMAINS CONSISTENT THOUGH AND FOCUSED ON SUNDAY NIGHT AND MONDAY. ALTHOUGH NOT IN FULL AGREEMENT BY ANY MEANS...MID WEEK TRENDS NEXT WEEK SUGGEST A TROUGH OVER THE INTERMOUNTAIN WEST MAY START TO FOCUS IMPROVED PRECIPITATION CHANCES IN OUR AREA. ITS EARLY THOUGH...AND THE PATTERN DOESN/T APPEAR OVERLY PROGRESSES DESPITE ITS POTENTIAL FOR CHANGE. && .AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1211 AM CDT WED APR 6 2016 THE MAIN CONCERN FOR THE PERIOD WILL BE WINDS. NORTHWEST WINDS ARE EXPECTED TO BE GUSTY THROUGH THE NIGHT AND INTO THE DAY TIME HOURS ON WEDNESDAY. WINDS WILL DIMINISH DURING THE NIGHT. THERE WILL BE MID AND HIGH LEVEL CLOUDS THAT DECREASE THROUGH THE DAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...MORITZ AVIATION...JCB
Hazardous weather outlook, Apr 5, 10:01 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1001 PM CDT TUE APR 5 2016 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 070315- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1001 PM CDT TUE APR 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS ON WEDNESDAY AND THURSDAY AFTERNOON WITH GUSTS OVER 45 MPH POSSIBLE. THE NEXT CHANCE FOR A FEW THUNDERSTORMS WILL BE SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 6, 3:11 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 311 AM CDT WED APR 6 2016 NEZ039>041-046>049-060>064-072>077-082>087-061300- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...ORD...GREELEY...SPALDING...SCOTIA... WOLBACH...FULLERTON...GENOA...LOUP CITY...SHERMAN RESERVOIR... LITCHFIELD...ST. LIBORY...CENTRAL CITY...STROMSBURG...OSCEOLA... SHELBY...POLK...LEXINGTON...COZAD...WILLOW ISLAND...GOTHENBURG... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...JOHNSON LAKE... HOLDREGE...MINDEN...HASTINGS...SUTTON...HARVARD...CLAY CENTER... EDGAR...FAIRFIELD...GENEVA...EXETER...FAIRMONT...CAMBRIDGE... ARAPAHOE...OXFORD...BEAVER CITY...HOLLINGER...ALMA...ORLEANS... FRANKLIN...CAMPBELL...HILDRETH...INAVALE...RED CLOUD... BLUE HILL...ROSEMONT...BLADEN...BOSTWICK...SUPERIOR...NELSON... HEBRON...DESHLER 311 AM CDT WED APR 6 2016 ...WIND GUSTS OVER 50 MPH POSSIBLE EARLY THIS MORNING... STRONG NORTHWEST WINDS WILL CONTINUE TO INCREASE EARLY THIS MORNING IN THE WAKE OF A FRONTAL PASSAGE. WIND GUSTS OF 45 MPH WILL BE COMMON...AND WINDS MAY GUST AS HIGH AS 55 MPH. WINDS GUSTS OVER 50 MPH HAVE ALREADY OCCURRED AT BROKEN BOW AND THEDFORD DURING THE PRE DAWN HOURS. THE STRONG WINDS WILL CONTINUE MUCH OF THE DAY TODAY...AND MOST AREAS WILL LIKELY EXPERIENCE AT LEAST A PERIOD OF WIND GUSTS INTO THE 50 MPH RANGE THROUGH EARLY AFTERNOON. THE WIND WILL NOT SUBSTANTIALLY DIMINISH UNTIL THE EARLY EVENING HOURS.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 2:57 PM CDT | Fire Weather Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 12 hr |
| Apr 5, 8:04 PM CDT | Blowing Dust Advisory | GID | Rooks | 116 min |
Nearby
Red Flag Warnings in Kansas, 2016Red Flag Warnings in Nebraska, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.